MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1040
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using penumbra coil 400s (pc400s) and a non-penumbra microcatheter.During the procedure, the physician experienced resistance while advancing a pc400 into the target location.The physician continued to experience resistance while advancing the pc400 into the target location and decided to remove the pc400.While attempting to remove the pc400, only the pusher assembly came out and the physician noticed that the pc400 had unintentionally detached in the middle of the microcatheter.Therefore, the microcatheter containing the detached pc400 was slowly removed from the patient.The pc400 was then removed from the microcatheter.The procedure was completed using a new pc400 and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 confirmed that the embolization coil was detached.Evaluation revealed that the pull wire was retracted out of its initial position and extended distally beyond the tip of the pusher assembly.If the pc400 is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire, and the embolization coil may detach from the pusher assembly.Further evaluation revealed that the pet lock was separated, the pull wire was kinked near its proximal end and the embolization coil had offset coil winds.This damage was incidental to the reported complaint and likely occurred during packaging for return to penumbra.Some of the offset coil winds on the embolization coil may have occurred due to advancement against resistance during the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18643716
Report Number3005168196-2024-00040
Device Sequence Number20833549
Product Code HCG
UDI-Device Identifier00814548010601
UDI-Public814548010601
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4002C1040
Device Lot NumberF110899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexMale
Date Report Sent to FDA01/01/2005